Myelitis After Liver Transplant: A Case Report


Creative Commons License

Aksoy F. , Dündar H. Z. , Bican Demir A. , Kıyıcı M. , Kaya E.

Experimental And Clinical Transplantation, no.., pp.1-3, 2021 (Journal Indexed in SCI Expanded)

  • Publication Type: Article / Case Report
  • Publication Date: 2021
  • Doi Number: 10.6002/ect.2020.0278
  • Title of Journal : Experimental And Clinical Transplantation
  • Page Numbers: pp.1-3

Abstract

We report a case of neurotoxicity as a side effect of a calcineurin inhibitor (tacrolimus), which is used as an immunosuppressive drug after liver transplant. Our patient had chronic hepatic failure due to Budd-Chiari syndrome and underwent a liver transplant after an appropriate deceased donor organ was obtained. After organ transplant surgery, he was kept under the effect of an immunosuppressive drug (tacrolimus) with daily control of the level of drug in his blood to avoid drug toxicity. Despite the level of drug in his blood being within the ideal range, the patient developed neurotoxicity that presented as weakness of his extremities. Appropriate diagnostic tests were done, and all proved that these signs and symptoms were related to the use of tacrolimus. Therefore, the drug was changed to cyclosporine. After a few months, the patient regained normal neurological functions of his extremities. We should take precautions to monitor neurological symptoms and signs while we administer calcineurin inhibitors.